Flash Flood, Loudon
- When
- June 22, 11:00 AM EST to 1:30 PM EST
- Where
- Loudon County, Lenoir City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Simpson Road West was flooded and closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 9:00 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT TUE JUN 22 2004 .DISCUSSION... LATEST RADAR DATA INDICATING A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER MIDDLE TN AND THE SOUTHERN CUMBERLAND PLATEAU ASSOCIATED WITH A SHORTWAVE MOVING SLOWLY EAST INTO EAST TN. RAINFALL AMOUNTS WITH THIS ACTIVITY ARE UP TO ONE HALF INCH PER HOUR. SKIES ARE MOSTLY CLOUDY ACROSS THE FORECAST AREA EXCEPT IN THE EASTERN MOUNTAINS. TEMPERATURES ARE IN THE LOWER TO MID 70S WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70. LIFTED INDEX VALUES ARE AROUND -2 TO -3 AND ARE FORECASTED TO REACH AROUND -4 TO -5 WITH CAPES FROM 500 SOUTH TO 1500 J/KG NORTHWEST THIS AFTERNOON. THE BEST INSTABILITY LATER TODAY WILL BE ALONG THE NORTHWEST BORDER ALONG THE TN AND KY STATE LINE AND EXTREME SW VA CLOSEST TO A COLD FRONT NOW ALONG THE OHIO RIVER MOVING SLOWLY SOUTHEAST. ALTHOUGH ISOLATED SEVERE STORMS ARE POSSIBLE THE MAIN THREAT TODAY WILL BE HEAVY RAIN IN THE CENTRAL TN VALLEY WHERE HEAVY RAIN OCCURRED LAST NIGHT. AM CONSIDERING A FLOOD WATCH FOR PARTS OF THE FORECAST AREA TONIGHT AND WEDNESDAY AS FRONT BECOMES NEARLY ACROSS THE FORECAST AREA LATE TONIGHT AND WEDNESDAY. ON UPDATE WILL ADJUST MAINLY SKY CONDITION WORDING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 347 AM EDT TUE JUN 22 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-230900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 347 AM EDT (247 AM CDT) TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE TENNESSEE VALLEY TODAY AND TONIGHT. VERY UNSTABLE AND MOIST AIRMASS WILL BE AHEAD OF THE APPROACHING FRONT ALLOWING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. DUE TO THE VERY UNSTABLE ATMOSPHERE...SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING DOWNBURSTS WINDS...HAIL UP TO NICKEL SIZE...AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... ...HEAVY RAINS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT... THE COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS EAST TENNESSEE WEDNESDAY AND WEDNESDAY NIGHT CONTINUING THE LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS. SINCE THE STORMS MAY TRAIN WEST TO EAST ALONG THE STALLED FRONT...LOCALLY HEAVY RAINFALL IS POSSIBLE... WHICH MAY PRODUCE FLASH FLOODING. RESIDENTS NEAR AREA STREAMS WILL NEED TO ESPECIALLY KEEP ABREAST OF THE LATEST WEATHER FORECAST FOR YOUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER AND LOCALIZED FLASH FLOODING. ALSO...MAY BE REQUIRED WEDNESDAY AND WEDNESDAY NIGHT DUE TO THE POTENTIAL OF FLASH FLOODING OF STREAMS...LOW LYING AREAS...AND STREET FLOODING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Knoxville radar (KMRX), 95 km away, was scanning. The volume nearest the first event began at 16:00 UTC.
1 flash flood. Local standard time, as filed.
Simpson Road West was flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403846.